MAUDE Adverse Event Report: DEPUY MITEK LLC US MICRIFXQA+ W/#4OC P3; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US MICRIFXQA+ W/#4OC P3; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Model Number 212044
Medical Device Problem Codes Use of Device Problem (1670); Residue After Decontamination (2325); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).Investigation summary: according to the information provided, it was reported that the thread skipped when the surgeon was going to fix it.The device was received and evaluated.Upon visual inspection, it was observed that the suture is broken from the part that holds the anchor.The device is impregnated with rests of biological matter.The returned needle is in good condition.The anchor was not returned.A manufacturing record evaluation was performed for the finished device 7l49655 number, and no non-conformances were identified.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.According with the visual inspection result, this complaint can be confirmed.The possible root cause can be attributed to procedural variables, such handling of the device or product interaction during procedure, the suture may have been in contact with surgical instruments, also, the operator may applied excessive tension to the suture at the moment of tightening; as per ifu 109285; as with any suture anchor device, care should be taken to avoid suture damage during insertion.Bony surfaces that may contact the suture should be smoothed to avoid nicking.In handling this or any other suture material, care should be taken to avoid damage from handling.Avoid crushing or crimping damage due to application of surgical instruments such as forceps or needle holders.Excessive tension may overload the anchor or suture.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during an orthopedic procedure on (b)(6) 2021, it was observed that the thread on the device skipped when the surgeon was going to fix it.During in-house engineering evaluation, it was determined that the suture was broken from the part that held the anchor.It was further determined that the device was impregnated with rests of biological matter.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.

Brand Name
MICRIFXQA+ W/#4OC P3
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key12698631
Report Number1221934-2021-03126
Device Sequence Number3705975
Product Code MAI
UDI-Device Identifier10886705001897
UDI-Public10886705001897
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model Number212044
Device Catalogue Number212044
Device Lot Number7L49655
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2021
Initial Report FDA Received Date10/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1